Alert archive / New York / Frost Advisories in 2012
Frost Advisory 8, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Sep 23, 2012, 3:47 PM EDT for Allegany County, New York. It took effect at Sep 24, 2012, 3:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2012, 3:47 PM EDT (19:47 UTC)
- In effect from
- Sep 24, 2012, 3:00 AM EDT
- Expired
- Sep 24, 2012, 6:11 AM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
County Allegany County, NY
The radar
The Buffalo radar (KBUF), 96 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907 WWUS71 KBUF 231947 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 347 PM EDT SUN SEP 23 2012 NYZ021-240400- /O.NEW.KBUF.FR.Y.0008.120924T0700Z-120924T1200Z/ ALLEGANY- INCLUDING THE CITY OF...WELLSVILLE 347 PM EDT SUN SEP 23 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY. * LOCATIONS...ALLEGANY COUNTY. MAINLY IN THE COOLER SHELTERED VALLEYS. * TIMING...LATE TONIGHT THROUGH EARLY MONDAY MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...AREAS OF FROST OVERNIGHT WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ HITCHCOCK
2 follow-up statements
749 WWUS71 KBUF 240744 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 344 AM EDT MON SEP 24 2012 NYZ021-241200- /O.CON.KBUF.FR.Y.0008.000000T0000Z-120924T1200Z/ ALLEGANY- INCLUDING THE CITY OF...WELLSVILLE 344 AM EDT MON SEP 24 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...ALLEGANY COUNTY. MAINLY IN THE COOLER SHELTERED VALLEYS. * TIMING...THROUGH EARLY THIS MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...AREAS OF FROST OVERNIGHT WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ APFFEL
521 WWUS71 KBUF 241011 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 611 AM EDT MON SEP 24 2012 NYZ021-241115- /O.CAN.KBUF.FR.Y.0008.000000T0000Z-120924T1200Z/ ALLEGANY- INCLUDING THE CITY OF...WELLSVILLE 611 AM EDT MON SEP 24 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE REACHED THE OVERNIGHT LOWS. PERSISTENT CLOUD COVER HAS LIMITED TEMPERATURES FROM DROPPING...THOUGH THERE WAS LIKELY FROST IN A FEW SPOTS. $$ APFFEL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Sep 23, 3:45 PM EDT, 2 minutes earlier.
Area forecast discussion, Sep 23, 3:45 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EDT SUN SEP 23 2012
.SYNOPSIS...
A WESTERLY FLOW OF CHILLY AIR WILL BRING MORE LAKE EFFECT RAIN
SHOWERS EAST OF THE LAKES OVERNIGHT WHILE THE REST OF THE REGION
WILL BE MAINLY CLEAR AND COOL. HIGH PRESSURE WILL BUILD INTO THE
OHIO VALLEY ON MONDAY WITH ANY LAKE EFFECT RAIN SHOWERS ENDING. DRY
WEATHER WILL CONTINUE THROUGH TUESDAY AS TEMPERATURES WARM BACK
CLOSE TO AVERAGE. A WEAK AREA OF LOW PRESSURE AND ASSOCIATED COLD
FRONT WILL MOVE THROUGH THE GREAT LAKES ON WEDNESDAY AND BRING THE
NEXT CHANCE OF SHOWERS.
&&
.NEAR TERM /THROUGH MONDAY/...
VISIBLE SATELLITE IMAGERY SHOWING A WEALTH OF DIURNAL CUMULUS AND
STRATOCUMULUS IN ADDITION TO LAKE CLOUDS EAST OF THE LAKES DRIVEN BY
COLD AIR ALOFT AND DAYTIME HEATING. THE STRONG DIURNAL MIXING HAS
PROVED DETRIMENTAL TO LAKE EFFECT ORGANIZATION...WITH JUST A FEW
SCATTERED SHOWERS WELL INLAND FROM LAKE ERIE ACROSS HIGHER TERRAIN
AIDED BY UPSLOPE FLOW. LAKE ONTARIO HAS BEEN DOING A LITTLE BETTER
WITH A CELLULAR BAND OF HEAVY SHOWERS IN NORTHERN OSWEGO COUNTY AND
THE TUG HILL. EXPECT LAKE EFFECT TO REMAIN VERY DISORGANIZED THROUGH
LATE AFTERNOON OR EARLY EVENING DUE TO DIURNAL AFFECTS.
THE MAIN STORY THROUGH TONIGHT WILL CONTINUE TO BE LAKE EFFECT RAIN.
OUTSIDE OF THE LAKE EFFECT RAIN AREAS...THE DIURNAL CUMULUS AND
STRATO-CU WILL SCATTER OUT AND DISSIPATE THIS EVENING WITH THE LOSS
OF DAYTIME HEATING. A MID LEVEL TROUGH WILL CROSS THE REGION
OVERNIGHT...BUT SYNOPTIC SCALE CLOUD COVER WITH THIS FEATURE WILL BE
LIMITED.
OFF LAKE ERIE...
THE APPROACH OF THE MID LEVEL SHORTWAVE WILL HELP TO IMPROVE LARGE
SCALE ASCENT AND BRING SOMEWHAT DEEPER BACKGROUND MOISTURE INTO PLAY
BY LATE EVENING. MORE IMPORTANTLY...AFTER SUNSET DIURNAL MIXING WILL
DIMINISH...ALLOWING LAKE INDUCED CIRCULATIONS TO IMPROVE
ORGANIZATION. LAKE INDUCED CAPES PEAK AT AROUND 1200J/KG WITH
EQUILIBRIUM LEVELS AROUND 25K FEET AT 06Z MON. WELL ALIGNED WESTERLY
FLOW THIS EVENING WILL BECOME MORE SHEARED AFTER MIDNIGHT AS SURFACE
HIGH PRESSURE BEGINS TO BUILD INTO THE OHIO VALLEY. THERE SHOULD BE
A SEVERAL HOUR WINDOW AFTER SUNSET UNTIL AROUND 06Z OR SO WHEN SHEAR
IS LOW AND THERMODYNAMICS ARE STILL IMPRESSIVE. WITH THIS IN MIND
EXPECT AN AREA OF LAKE EFFECT SHOWERS TO INCREASE ACROSS THE WESTERN
SOUTHERN TIER EARLY THIS EVENING AND CONTINUE THROUGH THE WEE HOURS
OF THE MORNING. A FEW SHOWERS MAY OCCASIONALLY CLIP SOUTHERN
ERIE/WYOMING AND WESTERN ALLEGANY COUNTY...BUT THE BULK OF THE
ACTIVITY SHOULD BE CONFINED TO CHAU/CATT COUNTIES WHERE RAINFALL OF
A QUARTER TO HALF INCH IS POSSIBLE IN A FEW SPOTS.
BEFORE DAYBREAK MONDAY SHEAR WILL INCREASE AND INSTABILITY WILL
DECREASE AS THE SUBSIDENCE INVERSION BEGINS TO LOWER BEHIND THE
DEPARTING MID LEVEL SHORTWAVE. THIS SHOULD WEAKEN THE LAKE EFFECT
RAIN...WITH SHOWERS ENDING ALTOGETHER BY EARLY TO MID MORNING MONDAY.
OFF LAKE ONTARIO...
THE CURRENT BAND OVER NORTHERN OSWEGO/SOUTHERN LEWIS WILL REMAIN IN
PLACE THROUGH SUNSET THEN BEGIN TO STRENGTHEN AS DIURNAL MIXING
DIMINISHES. LAKE INDUCED CAPE PEAKS AT OVER 1300J/KG WITH
EQUILIBRIUM LEVELS ABOVE 27K FEET AT 09Z. FULL WESTERLY FETCH AND
EXCELLENT THERMODYNAMICS SHOULD ALLOW LAKE EFFECT RAIN TO
INTENSITY...ALTHOUGH AS IS TYPICAL IN SEPTEMBER IT MAY REMAIN QUITE
CELLULAR ALL NIGHT. BOUNDARY LAYER WINDS MAY SEE SOME SUBTLE BACKING
THIS EVENING AHEAD OF THE SHORTWAVE...WITH LAKE EFFECT FOCUSING ON
NORTHERN OSWEGO/EXTREME SOUTHERN JEFFERSON AND SOUTHERN LEWIS
COUNTIES THROUGH THE EVENING. OVERNIGHT BOUNDARY LAYER FLOW WILL
VEER WITH THE PASSAGE OF A LOW LEVEL TROUGH...WHICH SHOULD CARRY THE
BAND SOUTH ACROSS OSWEGO COUNTY AND POSSIBLY AS FAR SOUTH AND WEST
AS NORTHERN CAYUGA COUNTY OVERNIGHT PER OPERATIONAL NAM AND
WORKSTATION WRF GUIDANCE. SOME OF THE MESOSCALE MODEL GUIDANCE
DEVELOPS SOME IMPRESSIVE RAIN WITHIN THIS BAND...WHICH IS CERTAINLY
PLAUSIBLE GIVEN THE STRONG LAKE INDUCED INSTABILITY. MAY SEE SPOTTY
1-2 INCH RAIN AMOUNTS IN PORTIONS OF OSWEGO COUNTY OVERNIGHT IF THE
BAND GETS WELL ORGANIZED.
MONDAY MORNING THE BOUNDARY LAYER FLOW WILL QUICKLY BACK TO THE
SOUTHWEST AND THE INVERSION WILL BEGIN TO LOWER. THIS WILL CARRY A
WEAKENING LAKE EFFECT BAND NORTHWARD ACROSS THE EASTERN PORTION OF
THE LAKE...CLIPPING THE EASTERN SHORELINE ON ITS WAY. EXPECT THE
BAND TO DISSIPATE BY EARLY AFTERNOON.
TEMPERATURES WILL BE CHILLY OVERNIGHT...WITH LOWS IN THE UPPER 30S
TO LOWER 40S IN MANY AREAS. THE IMMEDIATE LAKESHORES WILL BE MILDER
WITH UPPER 40S. DIFFICULT CALL ON FROST POTENTIAL GIVEN THE LAKE
EFFECT CLOUD COVER. MANY OF THE TYPICALLY COOLER AREAS SUCH AS THE
SOUTHERN TIER AND TUG HILL WILL HAVE A GOOD AMOUNT OF LAKE GENERATED
CLOUD OVERNIGHT...WHICH WILL HELP KEEP TEMPS UP A FEW DEGREES AND
LIMIT FROST POTENTIAL. THE ONE EXCEPTION MAY BE ACROSS PORTIONS OF
EASTERN ALLEGANY COUNTY...WHERE ENOUGH CLEARING MAY OCCUR OVERNIGHT
TO ALLOW FROST TO FORM IN THE COOLER VALLEYS. WITH THIS IN MIND WILL
HOIST A FROST ADVISORY FOR ALLEGANY COUNTY ONLY.
ON MONDAY SOME WARM ADVECTION WILL BEGIN ON SOUTHWESTERLY RETURN
FLOW...ALTHOUGH 850MB TEMPS ARE STILL QUITE COOL AT AROUND +3C. THIS
WILL SUPPORT LOWER 60S ACROSS LOWER ELEVATIONS AND MID TO UPPER 50S
ACROSS HIGHER TERRAIN. SOUTHWEST WINDS WILL BECOME A LITTLE GUSTY AS
THE PRESSURE GRADIENT RAMPS UP...WITH GUSTS TO AROUND 30 MPH FROM
LATE MORNING ON.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
LAKE EFFECT RAIN WILL LIKELY BE ONGOING TO START THE WORK
WEEK...ESPECIALLY OFF LAKE ONTARIO BEFORE DIMINISHING THROUGH THE
DAY.
ALOFT A SHORT WAVE WILL BE CARRYING FROM CENTRAL NEW YORK TO
ATLANTIC CANADA THROUGH THE DAY. BEHIND THIS SHORT WAVE DRIER AIR
COUPLED WITH WARM AIR ADVECTION WILL BE FOUND ALONG WITH INCREASING
SUBSIDENCE. AT THE SFC HIGH PRESSURE WILL BE STRETCHING FROM THE MID
ATLANTIC STATES TOWARDS NEW ENGLAND.
LAKE INDUCED PARAMETERS OF EQUILIBRIUM LEVEL AND CAPE WILL ALREADY
BE FALLING OVER LAKE ERIE BY 12Z MONDAY WITH DRY AIR ENTRAINMENT
INTO THE RAIN BAND. WITH THE LOSS OF INSTABILITY AND MOISTURE EXPECT
A WEAKENING BAND OF RAIN OFF LAKE ERIE MONDAY MORNING...DIMINISHING
TO JUST A FEW CELLS OF RAIN SHOWERS WITH THE DAYTIME HEATING. OFF
LAKE ONTARIO STILL EXPECT A HEALTHY BAND TO BE ONGOING EAST OF THE
LAKE WITH MODERATE LAKE INSTABILITY...THOUGH IT WILL BE JUST MATTER
OF HOURS BEFORE DRIER AIR AND DIMINISHING LAKE INSTABILITY WILL
BEGIN TO DETERIORATE THE BAND.
WINDS AT THE SFC WILL BE BACKING TO SOUTHWESTERLY AND THIS WILL
FORCE BOTH LAKE BANDS NORTHWARD WHILE DIMINISHING. WILL CARRY JUST
CHANCE POPS OFF LAKE ERIE...AND LIKELY OFF LAKE ONTARIO...AND
DIMINISH THESE POPS THROUGH THE DAY. WITH THE FALLING LAKE
INSTABILITY AND EQUILIBRIUM LEVELS WILL NOT EXPECT MUCH IN TERMS OF
THUNDER FROM MID MONDAY MORNING ON. THERE WILL BE HOWEVER A
CONTINUED THREAT OF WATERSPOUTS OVER THE EASTERN END OF LAKE
ONTARIO.
OUTSIDE THESE LAKE RAIN BANDS PARTLY TO MOSTLY SUNNY SKIES WILL BE
FOUND. WITH WARMER AIR ALOFT PUSHING INTO THE EASTERN GREAT LAKES
REGION EXPECT HIGHS TO BE A FEW DEGREES WARMER THAN SUNDAY...THOUGH
STILL BELOW NORMAL. HIGHS ON MONDAY WILL CLIMB BACK INTO THE UPPER
50S TO LOWER 60S. UNDER THE SUNSHINE...DAYTIME MIXING AND ALONG WITH
A TIGHTENING SFC PRESSURE GRADIENT BETWEEN THE SFC HIGH AND AN
APPROACHING COLD FRONT A FEW LIGHT WIND GUSTS WILL SWEEP INTO THE
REGION.
THIS PRESSURE GRADIENT WILL ADVANCE DEEPER INTO THE GREAT LAKES
REGION OVERNIGHT...AND THOUGH SKIES WILL BE MAINLY CLEAR MONDAY
NIGHT LIGHT SOUTHWESTERLY WINDS COUPLED WITH THE WARM AIR ADVECTION
MAY BE ENOUGH TO KEEP WIDESPREAD FROST FROM FORMING ACROSS THE
INLAND SOUTHERN TIER. OVERNIGHT LOWS WILL FALL BACK INTO THE 40S
WITH A FEW 50S POSSIBLE NEAR THE LAKE SHORELINE. ACROSS THE INLAND
SHELTERED AREAS OF THE SOUTHERN TIER AND NORTH COUNTRY SEVERAL MID
TO UPPER 30S ARE LIKELY AND WILL CARRY PATCHY FROST IN THE GRIDS
HERE.
ON TUESDAY MODELS ARE IN PRETTY GOOD AGREEMENT WITH A COLD FRONT
DRAPED ACROSS THE CENTRAL GREAT LAKES REGION AND TOWARDS THE MID
MISSISSIPPI VALLEY. THIS FRONT WILL SLOWLY PUSH EASTWARD THROUGH THE
DAY...YET THE SUITE OF 00Z MODEL RUNS OF THE ECMWF, GFS, NAM ALL
KEEP THE FRONT JUST TO OUR WEST THROUGH THE DAY. HOWEVER A WEAK
SHORTWAVE ALOFT WILL CROSS THE FRONT...CREATING A SFC WAVE ALONG THE
FRONT...AND THEN THE SHORTWAVE WILL PROCEED TO CROSS THE EASTERN
GREAT LAKES REGION. A PLUME OF MOISTURE IN THE MID LEVELS WILL
CONTINUE TO FLOW ACROSS THE EASTERN GREAT LAKES. HOWEVER BOTH THE
NAM AND GFS SHOW A WEDGE OF DRY AIR IN THE LOWEST 5-6 THOUSAND FEET
OF THE ATMOSPHERE ESPECIALLY SOUTH OF LAKE ONTARIO. THOUGH SKIES
WILL BECOME PARTLY TO MOSTLY CLOUDY EXPECT ANY ISOLATED SHOWERS TO
REMAIN ACROSS THE NORTH COUNTRY...AND THEN LATE INTO FAR SOUTHERN
TIER ONCE THE LOW LEVEL DRY AIR WEDGE ERODES. WILL JUST CARRY A
SLIGHT CHC FOR NOW.
TUESDAY NIGHT THE SFC WAVE ALONG THIS FRONT WILL DEEPEN...WITH A
CLOSED LOW FORMING ALONG THE FRONT AND THEN DRAGGING THE COLD FRONT
INTO WNY THROUGH THE NIGHT. LIFT FROM THE COLD FRONT WILL ALLOW FOR
A BETTER CHANCE FOR SHOWERS THROUGH THE OVERNIGHT HOURS. WILL
CONTINUE WITH THE CHC POPS ACROSS MUCH OF THE REGION OVERNIGHT.
TEMPERATURES ON TUESDAY WILL CONTINUE TO MODERATE TO ABOVE NORMAL
VALUES WITH THE SOUTHWESTERLY BREEZE AND 850 HPA TEMPERATURES
CLIMBING TO +8 TO +10C. HIGHS WILL RISE INTO THE 60S IN THE AFTERNOON
WITH A FEW 70S POSSIBLE ACROSS THE GENESEE VALLEY. WITH CLOUDS
LINGERING THROUGH THE NIGHT AND YET AHEAD OF THE COLD FRONT
OVERNIGHT LOWS WILL BE MILD...TEMPERATURES ONLY DROPPING OFF INTO
THE 50S.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THERE REMAINS GENERAL AGREEMENT BETWEEN THE GFS/ECMWF THAT A
BAROCLINIC ZONE/COLD FRONT WILL DROP ACROSS WESTERN AND NORTH
CENTRAL NY ON WEDNESDAY. ALTHOUGH EXACT TIMING AND PLACEMENT OF THE
FRONT AND ITS PASSAGE WILL REMAIN AN ISSUE THIS FAR OUT. HAVE
CONTINUED A CHC FOR SHOWERS FOR MOST OF THE DAYTIME HOURS WEDNESDAY
WITH THE GREATEST THREAT ACROSS THE NORTHERN FINGER LAKES AND
EASTERN LAKE ONTARIO REGION...WHICH WILL BE CLOSER TO THE INFLUENCE
OF THE UPPER SHORTWAVE AND HEIGHT FALLS. WITH THE PASSAGE OF THE
FRONT THE CHC FOR SHOWERS WILL DECREASE FROM WEST TO EAST WEDNESDAY
NIGHT.
FOR THURSDAY THE UPPER LEVEL TROUGH WILL BE JUST TO OUR EAST WITH
NORTHERLY WINDS BEHIND THE COLD FRONT AT THE SFC. SOME MORNING
CLOUDS MAY LINGER JUST SOUTH OF LAKE ONTARIO...OTHERWISE EXPECT
INCREASING AMOUNTS OF SUNSHINE ON THURSDAY AS CANADIAN HIGH PRESSURE
SHIFTS FROM THE NORTHERN PLAINS EAST TO THE GREAT LAKES. THIS SHOULD
BRING DRY WEATHER BACK FOR THURSDAY AND FRIDAY.
TEMPERATURES ON THURSDAY BEHIND THE COLD FRONT WILL FALL BACK A FEW
DEGREES FROM WEDNESDAYS HIGHS...AND THEN REBOUND BACK TO NEAR NORMAL
FOR FRIDAY.
ON SATURDAY BOTH THE 00Z ECMWF AND GFS BRING A LOW PRESSURE ACROSS
THE CENTRAL US...WITH A SURGE OF WARM AND MOIST AIR AHEAD OF IT
TOWARDS THE EASTERN GREAT LAKES REGION. WILL CARRY A LOW CHC FOR RAIN
SHOWERS ON SATURDAY WITH THE GREATEST THREAT TOWARDS THE STATE
LINE...AND LESS FARTHER TO THE NORTH. WITH BOTH MODELS MAINTAINING
THE LOW TO OUR WEST EXPECT THE SEASONABLE TEMPERATURES TO CONTINUE WITH
AFTERNOON HIGHS IN THE MID TO UPPER 60S.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
OUTSIDE OF LAKE EFFECT AREAS VFR CONDITIONS WILL PREVAIL THROUGH
TONIGHT WITH SCT-BKN CLOUDS AROUND 4K FEET GRADUALLY DISSIPATING
THIS EVENING WITH THE LOSS OF DAYTIME HEATING.
EAST OF LAKE ERIE...WIDELY SCATTERED LAKE EFFECT SHOWERS WILL
CONTINUE ACROSS HIGHER TERRAIN THROUGH LATE AFTERNOON...THEN SHOULD
BECOME MORE WIDESPREAD LATER THIS EVENING AS AN UPPER LEVEL
DISTURBANCE APPROACHES. THIS WILL PRODUCE MORE WIDESPREAD MVFR
CONDITIONS WITH LOCAL IFR IN THE HEAVIEST SHOWERS. SOME OF THIS WILL
IMPACT KJHW AT TIMES. BY LATE TONIGHT LAKE EFFECT WILL BEGIN TO WANE
AGAIN AS DRIER AIR AND A SURFACE RIDGE BUILD TOWARDS LAKE ERIE.
EAST OF LAKE ONTARIO...EXPECT A BAND OF LAKE EFFECT RAIN TO BECOME
BETTER ORGANIZED AGAIN THIS EVENING WITH AREAS OF MVFR/IFR. ALL OF
THIS WILL REMAIN SOUTH OF KART AND NORTH OF KSYR. MONDAY MORNING
WHAT REMAINS OF THE LAKE BAND WILL BEGIN TO LIFT NORTH AND WEAKEN AS
DRIER AIR BUILDS ACROSS LAKE ONTARIO.
OTHERWISE FOR THE REST OF MONDAY VFR WILL PREVAIL AS SOUTHWEST FLOW
INCREASES WITH SCT DIURNAL CUMULUS AND SOME HIGH CLOUDS IN ADVANCE
OF THE NEXT SYSTEM PUSHING ACROSS THE NORTHERN GREAT LAKES.
OUTLOOK...
TUESDAY...VFR.
WEDNESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
THURSDAY AND FRIDAY...VFR.
&&
.MARINE...
MODERATE WESTERLIES WILL CONTINUE THROUGH THIS EVENING ON BOTH LAKES
ERIE AND ONTARIO. COLD AIR ALOFT WILL SUPPORT EXCELLENT MOMENTUM
TRANSFER TO THE LAKE SURFACE WITH DEEP MIXING FROM ALOFT. OVERNIGHT
HIGH PRESSURE WILL BUILD INTO THE OHIO VALLEY WITH A WEAKENING
PRESSURE GRADIENT AND DIMINISHING WINDS ALOFT. THIS WILL ALLOW WINDS
AND WAVES TO DROP BELOW SMALL CRAFT CRITERIA ON LAKE ERIE AND
WESTERN LAKE ONTARIO BY MIDNIGHT...AND BY DAYBREAK AT THE EAST END
OF LAKE ONTARIO.
WATERSPOUTS WILL REMAIN POSSIBLE TONIGHT THROUGH MONDAY MORNING...
AND CONDITIONS IMPROVE OVERNIGHT INTO EARLY WEDNESDAY FOR THEM
ESPECIALLY ON LAKE ONTARIO AS BOUNDARY LAYER WINDS DIMINISH
SOMEWHAT. WATERSPOUTS ARE MOST LIKELY IN AND NEAR BANDS OF LAKE
EFFECT CLOUDS WHERE LOW LEVEL CONVERGENCE AND VORTICITY IS MAXIMIZED.
ON MONDAY WINDS WILL SHIFT TO THE SOUTHWEST AS RETURN FLOW BEGINS...
AND THEY WILL QUICKLY STRENGTHEN WITH MORE SMALL CRAFT ADVISORY
CONDITIONS ON BOTH LAKES BY LATE MORNING. THE MODERATE
SOUTHWESTERLIES WILL CONTINUE RIGHT THROUGH TUESDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FROST ADVISORY FROM 3 AM TO 8 AM EDT MONDAY FOR NYZ021.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR
LOZ043>045.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
LOZ042.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...THOMAS
LONG TERM...AR/THOMAS
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHazardous weather outlook, Sep 23, 5:25 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 525 AM EDT SUN SEP 23 2012 NYZ001>008-010>014-019>021-085-240930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 525 AM EDT SUN SEP 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR ISOLATED FROST TONIGHT AWAY FROM THE LAKE SHORE LINE IN AREAS WHERE SKIES CLEAR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-240930- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 525 AM EDT SUN SEP 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. COLD AIR POURING OVER THE WARM LAKE WATERS WILL LEAD TO CONDITIONS FAVORABLE FOR WATERSPOUT FORMATION THROUGH MONDAY MORNING. THE LIKELIEST TIME PERIOD WILL BE SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-240930- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 525 AM EDT SUN SEP 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-240930- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 525 AM EDT SUN SEP 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF THOMAS
Nearby
Frost Advisories in New York, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.